Alert archive / Michigan / Small Craft Advisories in 2016

Small Craft Advisory 68, NWS Gaylord, MI

July 13, 2016

NWS Gaylord, MI issued this small craft advisory at Jul 13, 2016, 3:36 AM EDT. It took effect at Jul 13, 2016, 11:00 AM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jul 13, 2016, 3:36 AM EDT (07:36 UTC)
In effect from
Jul 13, 2016, 11:00 AM EDT
Expired
Jul 14, 2016, 2:00 AM EDT
In force
15 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

864 
WHUS73 KAPX 130736
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
336 AM EDT WED JUL 13 2016

LMZ323-341-342-344>346-366-LSZ321-131545-
/O.NEW.KAPX.SC.Y.0068.160713T1500Z-160714T0600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5NM OFFSHORE TO
MID LAKE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
336 AM EDT WED JUL 13 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 2 AM
EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM EDT
THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
2 follow-up statements
012 
WHUS73 KAPX 132005
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
405 PM EDT WED JUL 13 2016

LMZ323-341-342-344>346-140415-
/O.CON.KAPX.SC.Y.0068.000000T0000Z-160714T0600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
405 PM EDT WED JUL 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-140415-
/O.CON.KAPX.SC.Y.0068.000000T0000Z-160714T0600Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
405 PM EDT WED JUL 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
927 
WHUS73 KAPX 140250
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1050 PM EDT WED JUL 13 2016

LSZ321-322-140400-
/O.CAN.KAPX.SC.Y.0068.000000T0000Z-160714T0600Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1050 PM EDT WED JUL 13 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ323-341-342-344>346-140600-
/O.CON.KAPX.SC.Y.0068.000000T0000Z-160714T0600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1050 PM EDT WED JUL 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 13, 2:51 AM EDT, 45 minutes earlier.

Area forecast discussion, Jul 13, 2:51 AM EDT, 45 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
251 AM EDT WED JUL 13 2016

.SHORT TERM...(Today and tonight)
Issued at 251 AM EDT Wed Jul 13 2016

Deep vertically-stacked low pressure remains centered north of the
Dakotas and Minnesota early this morning...with the associated cold
front extending southward thru the Eastern Dakotas into NW Nebraska.
Not much happening along and ahead of this system attm...with little
in the way of precip across the Upper Mississippi and the Western
Great Lakes region at this hour. Loss of diurnal instability has
lead to the demise of the line of convection that impacted our area
during the afternoon and evening hours. Warm and humid conditions
continue...with temps hovering in the upper 60s and lower 70s.

Stacked low pressure will slide east to James Bay by late tonight.
Wind fields will strengthen today across the Western Great Lakes
region ahead of this system...with good speed shear setting up by
afternoon and continuing thru the evening hours. MUCAPE values will
increase to around 3000 J/kg again this afternoon...and will remain
in the 2000-3000 J/kg range thru much of tonight as well. Low levels
will be a bit drier today...with surface dwpts dropping into the
lower 60s this afternoon...but still is certainly sufficient for
convective development. What may be lacking is a triggering
mechanism. Upstream cold front associated with this low system will
finally reach our CWA late tonight. Otherwise...wind fields are too
strong for lake breeze development...and certainly no old convective
boundaries will be around thanks to lack of overnight convection. In
the absence of any additional triggering mechanism...hard to say
just how new convection will initiate despite ample instability...
sufficient moisture and good speed shear during peak
heating/instability. Expect dry conditions will prevail this
morning. Will maintain chance pops for much of our CWA this
afternoon thru this evening...with the best chance for marginally
strong/severe storms during peak instability this afternoon and
evening. Expect one more very warm and humid day...with afternoon
highs ranging from the low to mid 80s across Eastern Upper Michigan
to the upper 80s and lower 90s across Northern Lower Michigan.

.LONG TERM...(Thursday through Tuesday)
Issued at 251 AM EDT Wed Jul 13 2016

High impact weather potential: Minimal.

Pattern synopsis/expected evolution: Longwave troughing anchored
overhead at the start of the period with several gyres of energy
expected to pinwheel through the the mean flow will bring scattered
precip chances through the end of the work week and again late in
the weekend. Early next week, ridging builds over the center of the
country bringing a return to heat and humidity with what looks to be
shaping up as a classic ring of fire pattern over parts of the
midwest/Great Lakes for the middle-end of next week.

Details: Beyond Wednesday night's cold frontal passage, a secondary
front is progged to cross the region from northwest to southeast
during the day Thursday. This is expected to finally result in
cooler and less humid conditions across northern Michigan. While
Thursday should feature more quiet sensible weather conditions
overall, trends continue to suggest instability driven scattered
showers developing mainly during the afternoon hours continuing into
the evening, aided by the mid-level trough axis swinging through the
state during the midday hours. Temperatures some 6-12 degrees cooler
on Thursday compared to Wednesday with highs topping out in the low
70s across eastern Upper to the low 80s near Saginaw Bay.

A similar flavor to the forecast prevails for Friday with pieces of
energy expected to rotate around the base of the trough. Fairly
decent global model guidance agreement continues to point toward a
rather vigorous wave crossing the northern Great Lakes during the
midday hours, once again enhancing precip chances locally. While
coverage is not expected to be great, low end chance PoPs will
dominate much of the day giving a rather ominous look to the
forecast. Several guidance members suggest a few hundred J/kg of
MLCAPE developing during the day; however, with mostly cloudy skies
and limited deep layer moisture - will hold off on adding thunder to
the forecast at this juncture. High temps are expected to peak in
the upper 60s to lower 70s area-wide...some 10-12 degrees below
normal.

Friday night through Tuesday...

Upper-level troughing continues to be the rule throughout much of
the weekend with several gyres of energy pinwheeling around the base
of the trough into the Great Lakes, ultimately resulting in
occasional light/scattered shower chances. Dry surface high pressure
may limit the overall coverage and duration of any precip chances,
so will continue to leave precip out of the forecast Friday night
through Sat night. Aforementioned high pressure begins to break down
and shift off to the east of Sunday as another shortwave approaches
from the west, perhaps sparking off a round of showers and perhaps a
rumble of thunder, especially for the second half of the day. Trends
continue to suggest mid-upper level ridging begins to build over the
heart of the country Monday into the middle of next week, which
looks to result in another round of very warm temperatures just
beyond the forecast period.

A warming trend is expected to continue from Saturday through the
end of the period with highs in the middle-upper 70s Saturday,
rising to the mid 80s by Tuesday/Wednesday. Low temps look to be a
few degrees on either side of normal, ranging from the low 50s to
near 60 throughout the extended period.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1159 PM EDT Tue Jul 12 2016

...More gusty conditions Wednesday with another risk of a few
severe storms...

A band of high level clouds still working out of APN with just
some strands of thin cirrus into Wednesday morning. Fog is still a
possibility after the earlier rains. Few-sct cu fires off by late
Wednesday morning/early afternoon with speeds and gusts
increasing through afternoon and remaining gusty into the evening
as a cold front approaches. Warm and humid conditions continue
with another risk for showers/storms which looks to be late
Wednesday afternoon, but mainly Wednesday evening. A few of the
storms may be severe.

&&

.MARINE...
Issued at 251 AM EDT Wed Jul 13 2016

SCA conditions will redevelop later this morning across Whitefish
Bay and Northern Lake Michigan nearshore areas and will continue
into this evening as S/SW surface winds strengthen ahead of an
approaching cold front. Chances of showers and thunderstorms will
increase from NW to SE this afternoon and evening along and ahead of
the front.

&&

.APX Watches/Warnings/Advisories...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

SHORT TERM...MLR
LONG TERM...Gillen
AVIATION...Dickson
MARINE...MLR
Hazardous weather outlook, Jul 13, 2:55 AM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
255 AM EDT WED JUL 13 2016

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
141200-
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-5NM EAST OF
MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL
MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-GRAND TRAVERSE BAY
SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT
TO 5NM WEST OF MACKINAC BRIDGE-NORWOOD MI TO 5NM WEST OF MACKINAC
BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND
TRAVERSE LIGHT MI-POINT BETSIE TO SLEEPING BEAR POINT MI-MANISTEE TO
POINT BETSIE MI-WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO
POINT IROQUOIS MI-ST. MARYS RIVER POINT IROQUOIS TO E.
POTAGANNISSING BAY-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND
TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-
ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
255 AM EDT WED JUL 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS THE
ENTIRE OUTLOOK AREA. THERE IS A MARGINAL RISK OF SEVERE STORMS THIS
AFTERNOON AND EVENING...WITH DAMAGING WINDS AND LARGE HAIL THE
PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE AT VARIOUS TIMES SUNDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER AND
RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE
MADE ONE OF THREE WAYS:

ONLINE:   WEATHER.GOV/GAYLORD
FACEBOOK: FACEBOOK.COM/NWSGAYLORD

TWITTER:  TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

Nearby

Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.